|hgh for fat
Mar 23, 2007
Is it ok to try the hgh tx for the fat that has accumulated aroung my middle from hiv meds; I hate the unsightly bulge that is there!!! I am becoming desperate to do something; nothing is working
| Response from Dr. Henry
Human growth hormone is still under investigation for possible use in HIV-related fat accumulation. Side effects include bone pain and glucose intolerance (diabetes) coupled with extra-ordinarily high cost (can cost > $20,000/year). It is unclear what happens after 6-12 months of use (often problem returns when stopped). Diet and exercise appears to help some as can switching HIV meds around to most suitable fat friendly regimen. Fat metabolism is very complicated so a solution to the puzzle of why and what to do about it has been elusive (for both HIV+ persons and the general population). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.